School shuts down after staff members suffer CO.VID-19 booster adverse reactions

Shy kid hiding under a table in school
0

The Saginaw Township Community Schools (STCS) recently shut down after several staff members suffered adverse reactions following their booster shots against the Wuhan coronavirus (COVID-19).

The school posted on its Facebook page: “A large number of our staff had negative reactions to the COVID booster shot given at a clinic over the weekend, resulting in absences today (Monday). As you may be aware, there is already a substitute teacher/staff shortage throughout the state of Michigan, further complicating the availability to cover those absences.”

Saginaw Township district representative explained that the closure was not due to COVID illnesses, but rather the side effects of the booster vaccines. The school did not say which vaccine was administered, nor did they elaborate on the specific side effects and the exact number of teachers affected.

STCS said that parents of the students who have contact with the affected staff members were contacted “as quickly” as possible regarding this decision.

Booster shots have already been approved by the federal government for adults who received their initial COVID-19 vaccines from Pfizer, Moderna, or Johnson & Johnson. (Related: Vaccine mandates leading to a massive shortage of 911 staff, putting Americans’ lives in danger.)

In a statement, Centers for Disease Control and Prevention (CDC) Director Rochelle Walensky said: “These recommendations are another example of our fundamental commitment to protect as many people as possible from COVID-19. The evidence shows that all three COVID-19 vaccines authorized in the United States are safe — as demonstrated by the over 400 million vaccine doses already given. And, they are all highly effective in reducing the risk of severe disease, hospitalization, and death, even in the midst of the widely circulating delta variant.”

A draft list from the Food and Drug Administration (FDA) showed that possible reactions stemming from the Pfizer and Moderna boosters are pain at the injection site, fatigue, muscle pain, headache, fever, chills, and nausea. The list didn’t mention myocarditis, Guillain-Barré syndrome, seizures, and even death.

The CDC’s data recently showed that among 12,500 individuals who received the third shot of the COVID-19 vaccine, 79 percent reported local reactions such as pain and itching at the injection site, while 74 percent reported systemic reactions such as muscle pain and fatigue.

Michigan continues to log high COVID cases

Over the past week, Michigan alone reported over 34,000 new cases – the second-largest number among all states, according to the CDC.

Michigan’s seven-day average case rate is 346 cases per day per 100,000 residents, with an average testing positivity ranging between 10 to 15 percent and over 294,000 diagnostic tests being performed in the same period.

The state remains in the high community transmission category, which is defined by the CDC as those that average at least 100 new cases per day per 100,000 population. Michigan’s seven-day average case rate is the eighth highest in the country, with all 83 counties remaining in the high community transmission category.

The state has at least 5.6 million residents who already received at least the first dose of the vaccine. Vaccine coverage rates are 0.22 percent for children aged five through eleven, 42 percent for ages 12 to 15, 49 percent for the 16 to 19 age group, 48 percent for 20 to 29, and 59 percent for those aged 30 to 39.

Vaccination rates are at 61 percent for those aged 40 to 49, 72 percent for 50 to 64, 87 percent for ages 65 to 74, and 83 percent for those over 75 years old.

There had been over 800,000 booster shots administered statewide, most of which were given to residents 50 years and older.

Leave A Reply

Your email address will not be published.

Get more stuff like this
in your inbox

Subscribe to our mailing list and get interesting stuff and updates to your email inbox.

Thank you for subscribing.

Something went wrong.